Alert archive / Guam / Wind Advisories in 2011
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at Feb 26, 2011, 1:02 PM CST. It took effect at Feb 26, 2011, 2:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2011, 1:02 PM CST (19:02 UTC)
- In effect from
- Feb 26, 2011, 2:00 PM CST
- Expired
- Feb 27, 2011, 2:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
666 WWMY70 PGUM 261802 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 402 AM CHST SUN FEB 27 2011 .OVERVIEW...A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS TODAY. GUZ001>004-270615- /X.NEW.PGUM.WI.Y.0002.110226T2000Z-110227T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 402 AM CHST SUN FEB 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING. EAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED TODAY. WINDS WILL BE HIGHEST IN EXPOSED AREAS AND AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN KNOCK OVER TARPS...CANOPIES OR LIGHT OUTDOOR FURNITURE. SUCH ITEMS SHOULD BE SECURELY FASTENED OR BROUGHT INDOORS. && $$ MIDDLEBROOKE
2 follow-up statements
284 WWMY70 PGUM 270629 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 429 PM CHST SUN FEB 27 2011 .OVERVIEW...A STRONG RIDGE OF HIGH PRESSURE WILL MAINTAIN WINDY CONDITIONS ACROSS THE MARIANAS FOR THE REST OF THIS AFTERNOON. GUZ001>004-270800- /X.CON.PGUM.WI.Y.0002.000000T0000Z-110227T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 429 PM CHST SUN FEB 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. EAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS ARE EXPECTED THROUGH THIS AFTERNOON. WINDS WILL BE HIGHEST IN EXPOSED AREAS AND AT HIGHER ELEVATIONS. WINDS ARE THEN ANTICIPATED TO SUBSIDE BELOW ADVISORY STRENGTH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN KNOCK OVER TARPS...CANOPIES OR LIGHT OUTDOOR FURNITURE. SUCH ITEMS SHOULD BE SECURELY FASTENED OR BROUGHT INDOORS. && $$ CHAN
500 WWMY70 PGUM 270811 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 611 PM CHST SUN FEB 27 2011 ...THE WIND ADVISORY IS ALLOWED TO EXPIRE... GUZ001>004-270915- /X.EXP.PGUM.WI.Y.0002.000000T0000Z-110227T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 611 PM CHST SUN FEB 27 2011 ...WIND ADVISORY HAS EXPIRED... LATEST SURFACE OBSERVATIONS ACROSS GUAM INDICATE WINDS HAVE SUBSIDED BELOW ADVISORY STRENGTH THIS EVENING. AS THE RESULT...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CHAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:21 AM CST, 10 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 2:21 AM CST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
621 PM CHST SAT FEB 26 2011
.SYNOPSIS...
A PRONOUNCED SHEAR LINE STRETCHES EAST-NORTHEASTWARD FROM NEAR
YAP AT 8N137E ACROSS SOUTH OF GUAM AT 8N145E TO BEYOND 10N160E.
FRESH TO STRONG NORTHEAST WINDS AND ISOLATED SHOWER ACTIVITY
NORTH OF THIS BOUNDARY ARE DOMINATING THE MARIANAS WEATHER.
&&
.DISCUSSION...
HIGH SURF AND ROUGH SEAS CREATED BY LARGE NORTHEAST SWELLS AND
STRONG WINDS WILL BE THE MAIN FOCUS OF THE FORECAST INTO MONDAY.
LATEST MODEL RUNS ARE BEGINNING TO CONVERGE ON A SIMILAR SCENARIO
TOWARD MIDWEEK. THEY ARE TRACKING THE TROPICAL DISTURBANCE NEAR
PALAU GRADUALLY WEST-NORTHWESTWARD TOWARD THE CENTRAL
PHILIPPINES. THIS WILL SHIFT THE SHEAR LINE NORTH OF 10N TO NEAR
GUAM ON TUESDAY. IN RESPONSE...MOIST EAST TO SOUTHEAST TRADE
WINDS WILL ADVECT NORTHWESTWARD TO JUST SOUTH OF THE MARIANAS.
THIS WILL LIKELY INCREASE THE CHANCE FOR CONVECTION ALONG THE
CONVERGENCE ZONE TO SPREAD OVER THE MARIANAS BY WEDNESDAY. FOR
NOW...HAD INCREASED CLOUDINESS AND POP BY TUESDAY EVENING.
&&
.MARINE...
DANGEROUS SURF WILL PERSIST ALONG NORTH AND EAST FACING SHORES
INTO MONDAY...BEFORE SUBSIDING TO HAZARDOUS LEVELS BY MONDAY
EVENING. COMBINED SEAS OF 12 TO 15 FEET AND FRESH TO STRONG WINDS
ARE GOING TO KEEP SMALL VESSELS AT PORT INTO TUESDAY. READINGS
FROM IPAN BUOY HAVE BEEN BETWEEN 10 AND 11 FEET SINCE EARLIER
TODAY.
&&
.EASTERN MICRONESIA...
ASCAT ANALYSIS INDICATES THAT TROUGHING AND LOW-LEVEL CONVERGENCE
ARE CAUSING SCATTERED SHOWERS TO DEVELOP ACROSS THIS AREA...AND A
SHEAR LINE BETWEEN WAKE ISLAND AND KWAJALEIN IS STRETCHED TOWARD
THE CHUUK AREA. MODELS INDICATE THIS WHOLE PATTERN WILL BE VERY
SLOW TO CHANGE. MAINLY FOLLOWED GFS GUIDANCE IN TRYING TO
FORECAST WINDS AND CHANGEABLE WEATHER THROUGH EARLY NEXT WEEK.
HIGH SURF ADVISORY WAS ISSUED FOR KOSRAE...ALLOWING FOR THE
LIKELIHOOD THAT ARRIVING NORTH SWELL IS 1 TO 2 FEET BIGGER THAN
WHAT THE WW3 MODEL HAS SUGGESTED. THIS IS PROBABLY CAUSED BY THE
WW3 MODEL GRID POINT BEING SOUTH OF KOSRAE. HSA REMAINS IN EFFECT
FOR POHNPEI.
&&
.WESTERN MICRONESIA...
ASCAT ANALYSIS INDICATES TROPICAL DISTURBANCE 91W IS JUST SOUTH
OF KOROR NEAR 4N134.5E...WHILE A SHEAR LINE EXTENDS WESTWARD FROM
ACROSS CHUUK TO NEAR YAP. UNSTABLE WEATHER WILL CONTINUE AT KOROR
AND YAP THROUGH THIS WEEKEND WITH HEAVY RAIN LIKELY AT TIMES. THE
SHEAR LINE ACROSS CHUUK SHOULD GRADUALLY MOVE NORTH AND MORE
STABLE WEATHER IS EXPECTED THERE BY EARLY NEXT WEEK.
HIGH SURF WARNINGS ARE IN EFFECT FOR BOTH NORTH AND EAST FACING
SHORES AT KOROR...YAP AND CHUUK. LARGE LONG-PERIOD N SWELL HAS
BEEN SLOWLY VEERING NE...AND WILL CONTINUE TO AFFECT THESE
LOCATIONS THROUGH THE REST OF THE WEEKEND.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY FROM 6 PM MONDAY TO 6 PM CHST TUESDAY FOR
GUZ001>004.
HIGH SURF WARNING UNTIL 6 PM CHST MONDAY FOR GUZ001>004.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST TUESDAY
FOR PMZ151>154.
&&
CHAN/SIMPSONNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.